Embolia cutis medicamentosa of the foot after sclerotherapy

Eur J Dermatol. 1999 Mar;9(2):132-3.

Abstract

Typically, embolia cutis medicamentosa is reported after intramuscular injections of drugs. We describe a case of embolia cutis medicamentosa after sclerotherapy of intracutaneous veins of the foot with a polidocanol solution of 1%. Under therapy with intravenous alprostadil, pentoxifyllin, internal steroids and anticoagulation with heparin, the lesions healed completely without necrosis.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Ankle
  • Drug Eruptions / etiology*
  • Female
  • Foot Dermatoses / chemically induced*
  • Humans
  • Polidocanol
  • Polyethylene Glycols / adverse effects*
  • Polyethylene Glycols / therapeutic use
  • Sclerosing Solutions / adverse effects*
  • Sclerosing Solutions / therapeutic use
  • Sclerotherapy / adverse effects*
  • Skin / blood supply
  • Varicose Veins / therapy

Substances

  • Sclerosing Solutions
  • Polidocanol
  • Polyethylene Glycols